Thunderstorm Wind, Clinton
- When
- August 18, 5:49 PM CST
- Where
- Clinton County, Aviston
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.600, -89.600
Thunderstorm wind gusts downed numerous trees across the area. Streets were blocked by downed trees in Aviston and Breese.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorm wind gusts downed numerous trees across the area. Streets were blocked by downed trees in Aviston and Breese. Power lines were also reported down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 18, 3:00 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT SAT AUG 18 2001 LOTS GOING ON WITH SVR WX AMIDST US...STG S/W CLOSD LO DROPPING SEWD INTO IL DRAGGING CDFNT THRU CWA THIS EVE. TSTMS DVLPG ALG/AHD OF FNT. SOME CELLS FCST TO BCM SVR DURG NEXT HR OR TWO. ONCE FROPA TAKES PLACE DRIER AIR WL SETTLE IN WITH DWPTS BLO 60 DEG. THE REST OF THE FCST PD WL BE COOLER AND DRY. TSTM WATCH 677 IN EFFECT UNTIL 900 PM CDT FOR MOST OF CWA. .STL...NONE. PEDIGO
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-182100- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT SAT AUG 18 2001 THE SEVERE WEATHER THREAT: THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN ILLINOIS WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE REST OF THE AREA SOUTH OF A LINE FROM COLUMBIA TO QUINCY. FOR THE PERIOD: THIS AFTERNOON AND EVENING. THE WEATHER OUTLOOK: A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. WITH SUFFICIENT MOISTURE AVAILABLE AHEAD OF THE FRONT ALONG WITH INSTABILITY...A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS, PARTICULARLY IN SOUTHWEST ILLINOIS.
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-182300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SAT AUG 18 2001
...SEVERE THUNDERSTORM WATCH 677 HAS BEEN CANCELLED FOR A PORTION OF
EAST CENTAL MISSOURI AND A SMALL PORTION OF SOUTHWEST ILLINOIS...
THE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM HAS BEEN
CANCELLED ALONG AND NORTH OF A LINE FROM 75 MILES WEST SOUTHWEST OF
ST LOUIS THROUGH ST LOUIS TO 45 MILES NORTHEAST OF ST LOUIS.
THE FOLLOWING COUNTIES WITHIN THE AREA OF RESPONSIBILITY OF THE
NATIONAL WEATHER SERVICE AT ST LOUIS ARE NOW NO LONGER UNDER THE
SEVERE THUNDERSTORM WATCH...
IN MISSOURI
CALLAWAY
MONTGOMERY
LINCOLN
WARREN
ST CHARLES
ST LOUIS COUNTY
ST LOUIS CITY
FRANKLIN
GASCONADE
OSAGE
COLE
IN ILLINOIS
CALHOUN
GREENE
JERSEY
MACOUPIN
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OTHER PORTIONS
OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.
PEDIGOThe St Louis radar (KLSX), 95 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262810, 5262811, 5262812.